Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Missing HIV Meds For 2 Weeks
Mar 4, 2010

Hello Dr. Henry. About two months ago, there was a hiccup in my insurance plan that covers my HIV+ boyfriend. I added in his SS# to the system, and for whatever reason, he was kicked off my plan all-together. I went back and forth with my insurance provider and MEDCO for about two weeks trying to see what happened, and how he could get back on it, but they were both pointing the finger at eachother. I finally got the issue resolved and he started meds again. My question is, I know missing doses allows the virus to build up a resistance to the drugs in him, but I'm just wondering how bad could it be? Is there any hope that he could end up still being okay?

Response from Dr. Henry

Most of the time a single 2 week lapse in meds will be OK though more of a problem with certain regimen such as Sustiva based treatment that have a lower threshold for resistance. Your boyfriend should inform his HIV doc about the situation so more careful monitoring and possibly resistance testing can be done if viral levels are not suppressed.KH



Previous
GGL
Next
Isentress & Flatulence

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement